Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX

May 7, 2025Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2025, 9:54 PM CDT for Edwards County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2025, 9:54 PM CDT (02:54 UTC)
Expired
May 7, 2025, 10:29 PM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 101 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2928 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WUUS54 KEWX 080254
SVREWX
TXC137-080400-
/O.NEW.KEWX.SV.W.0147.250508T0254Z-250508T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
954 PM CDT Wed May 7 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northern Edwards County in south central Texas...

* Until 1100 PM CDT.

* At 954 PM CDT, a severe thunderstorm was located 17 miles northeast
  of Loma Alta, moving northeast at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 9981 3023 9977 2989 10053 3005 10063
      3029 10021
TIME...MOT...LOC 0254Z 239DEG 34KT 3002 10051 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Runyen
2 follow-up statements
576 
WWUS54 KEWX 080315
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1015 PM CDT Wed May 7 2025

TXC137-080400-
/O.CON.KEWX.SV.W.0147.000000T0000Z-250508T0400Z/
Edwards TX-
1015 PM CDT Wed May 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN EDWARDS COUNTY...

At 1015 PM CDT, a severe thunderstorm was located 9 miles northwest
of Rocksprings, moving northeast at 35 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3029 9981 3023 9977 2993 10044 3009 10056
      3029 10021
TIME...MOT...LOC 0315Z 240DEG 32KT 3009 10035 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Tran/Runyen
388 
WWUS54 KEWX 080329
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1029 PM CDT Wed May 7 2025

TXC137-080338-
/O.CAN.KEWX.SV.W.0147.000000T0000Z-250508T0400Z/
Edwards TX-
1029 PM CDT Wed May 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EDWARDS COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

LAT...LON 3029 9981 3023 9977 2993 10044 3009 10056
      3029 10021
TIME...MOT...LOC 0325Z 239DEG 34KT 3015 10024 

$$

Tran/Runyen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:27 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 7, 6:27 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
627 PM CDT Wed May 7 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 141 PM CDT Wed May 7 2025

Key messages:

- Active pattern continues with strong to severe storms and heavy rains
  possible for tomorrow.

An upper-level shortwave noted over northeastern Mexico continues to
slide east. As expected todays conditional severe weather threat was
just that, conditional. Most the storms moved far out of our area
early this morning leaving plentiful sunshine in their wake. As such
SPC has completely dropped the level 1 and 2 of 5 risk for our area.
Very isolated storms are still possible this evening and any that
form could have some gusty winds, small hail and frequent lightning
however the chances of this happening continue to decrease by the
hour. Expect a pleasant night tonight with lows in the mid to upper
60s.

An upper level low noted over southern Nevada/southern California
will open up and move over our area for Thursday. Showers and
thunderstorms will develop over Mexico and western Texas by early
Thursday morning ahead of this feature, then spread over most of our
area during the day into the evening. As opposed to today, all
models/ensembles show scattered activity on simulated reflectivity
for Thursday. Confidence is slightly higher for tomorrow then today
due to the strong forcing from the trough and heating. Forecast
soundings show MLCAPE of near 1500 J/kg and 0-6 Km shear of 40 to 50
knots. This indicates a potential of strong to severe storms. SPC
has level 1-2 of 5 risk for severe storms for the Rio Grande Plains.
Locally heavy rains are also possible where the potential for rains
to move over the same areas for a period of time especially over the
Rio Grande Plains. WPC has a level 1 of 4 risk for excessive rainfall
for that area. Thursday night most shower and thunderstorm activity
should be pushing east and out of our area with nearly

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 141 PM CDT Wed May 7 2025

Key Messages:

- Increasingly warmer temperatures expected as well as a drying
  trend into next week.

On Friday, a mid-level low over the central CONUS will begin to move
southward into the region, resulting in breezy north winds, lower
humidity, and comfortable temperatures through Saturday. Surface
flow will finally turn back out of the south as the mid-level low
moves off the east on Monday. Mid-level ridging will build into the
region, resulting in a rapid warm-up Tuesday and Wednesday of next
week. Dry conditions and increasing humidity can be expected Tuesday
and Wednesday with highs in the mid to upper 90s and even lower 100s
over the Rio Grande Plains. Some hints at a return to a more active
pattern are noted in guidance for late next week, just outside of
this forecast period.

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Wed May 7 2025

Isolated SHRA have developed across Mexico to near the Rio Grande,
as well as near ERV. This activity is forecast to gradually weaken
and dissipate after sunset. VFR conditions through the evening with
MVFR ceilings forecast to develop overnight and Thursday morning
across portions of the Coastal Plains, I-35 corridor, and Rio Grande.
Several models are indicating at least scattered coverage of
SHRA/TSRA activity impacting areas along and west of a ERV-SAT-PEZ
line Thursday afternoon and evening, potentially more numerous
closer to the Rio Grande. A few storms could become strong to severe,
producing hail and strong wind gusts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  86  64  83 /  10  20  10  10
Austin Bergstrom Intl Airport  63  86  62  82 /  10  20  10  10
New Braunfels Muni Airport     65  87  64  84 /  10  20  20  10
Burnet Muni Airport            63  83  61  80 /  10  20  10  10
Del Rio Intl Airport           68  89  66  87 /  20  50  40  10
Georgetown Muni Airport        63  83  61  80 /  10  20  10  10
Hondo Muni Airport             64  88  63  84 /  10  30  30  10
San Marcos Muni Airport        64  86  63  83 /  10  20  20  10
La Grange - Fayette Regional   65  86  64  82 /  20  20  20  10
San Antonio Intl Airport       67  87  66  84 /  10  20  20  10
Stinson Muni Airport           67  88  66  85 /  10  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...CJM
Long-Term...MMM
Aviation...76

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 1:47 PM CDTSpecial Weather StatementEWXVal Verde43 min
May 8, 1:58 PM CDTSevere Thunderstorm WarningEWXVal Verde77 min
May 8, 2:36 PM CDTSpecial Weather StatementEWXVal Verde54 min
May 8, 3:36 PM CDTSpecial Weather StatementEWXMaverick54 min
May 8, 3:50 PM CDTSpecial Weather StatementEWXMaverick55 min
May 8, 4:02 PM CDTSpecial Weather StatementEWXZavala58 min
May 8, 4:16 PM CDTSpecial Weather StatementEWXMaverick, Zavala59 min
May 8, 4:27 PM CDTAreal Flood AdvisoryEWXMaverick82 min
May 8, 5:02 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala58 min
May 8, 5:10 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala47 min
May 8, 5:45 PM CDTSevere Thunderstorm WarningEWXDimmit60 min
May 8, 5:49 PM CDTFlash Flood Warning Considerable damage threatEWXMaverick4 hr
May 8, 6:02 PM CDTSpecial Weather StatementEWXMaverick43 min
May 8, 6:07 PM CDTSpecial Weather StatementEWXFrio38 min
May 8, 6:22 PM CDTSevere Thunderstorm WarningEWXFrio53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.